MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Catalog Number PCDT1
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Diarrhea (1811); Foreign Body Reaction (1868); Inflammation (1932); Nausea (1970); Necrosis (1971); Pain (1994); Scar Tissue (2060); Vomiting (2144); Hernia (2240); Obstruction/Occlusion (2422); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that the patient underwent ventral hernia repair on (b)(6) 2011 and mesh was implanted.It was reported that the patient had extensive lysis of adhesion, small bowel resection with functional end to end anastomosis, suture of serositis, total colectomy with stapled ileorectal anastomosis on (b)(6) 2013 during which the surgeon noted the mesh was severely adherent to multiple loops of small bowel and permanently, the serosa and substance of the small bowel.There were also multiple interloop adhesions.It was reported that the patient underwent repair of ventral hernia, repair of enterotomy, lysis of and placement of drains on (b)(6) 2014.It was reported that the patient had incision and drainage of abdominal wound with placement of wound vac on (b)(6) 2014.It was reported that the patient underwent wound exploration, mini laparotomy, placement of blake drain and abscesses developed above fascia requiring replacement of vac on (b)(6) 2014.It was reported that the patient had irrigation and debridement of wound, placement of drain in the abdomen, debridement of fascia, placement of a new wound vac on (b)(6) 2014.It was reported that the patient underwent hernia repair, debridement of fascial edges and closure of fascia on (b)(6) 2014.It was also reported that patient experienced scarring, pain, tenderness, diarrhea, nausea, vomiting, inflammation, adhesions, leukocytosis, necrosis, foreign body giant cell reaction, erosion, bowel obstruction, bowel resection, enterotomy, mesh migration, incarcerated hernia, and recurrence.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 9/27/2024.D4: udi: as the lot number provided for the event was for dhr review, the full udi is not currently available.H6: appropriate term / code not available (e2402) utilized to capture tenderness, and leukocytosis.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.(b)(4) submitted for adverse event which occurred on 5/20/2019.(b)(4) submitted for adverse event which occurred on 5/23/2019.(b)(4) submitted for adverse event which occurred on 5/20/2019.(b)(4) submitted for adverse event which occurred on 5/23/2019.(b)(4) submitted for adverse event which occurred on 5/23/2019.(b)(4) submitted for adverse event which occurred on 5/23/2019.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/04/2024.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-CORNELIA
655 ethicon circle
cornelia GA 30531
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20328615
Report Number2210968-2024-10381
Device Sequence Number13193615
Product Code FTL
UDI-Device Identifier10705031047785
UDI-Public(01)10705031047785(17)120131(10)CBG063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Catalogue NumberPCDT1
Device Lot NumberCBG063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale